Discussions By Condition: Sexual conditions

low-flow priapism or ischemic

Posted In: Sexual conditions 6 Replies
  • Posted By: Anonymous
  • April 25, 2007
  • 07:58 AM

My husband has had this since 1999 and has never had a really great doctor tell him there is a way to get you from having this problem. Well it got worse this last year. I have been with my husband for over 6 years now and we have had many doctors get stumped over this problem he has. I hate this so much that I want to just slap the doctor (and I wont do that its just a feeling at times) and tell him/her that we know how to do all that needs to be done. We jsut need to find something that wont kill my husband. Well in the past we have gotten a drug that used to cost $2,500 a shot that lasts 3 to 4 months depending on the dose. Now this drug is called Lupron or Luprin I forgot the correct way to say it. But this drug is for cancer paitents. Yeah well there is a little warrning that is told to everyone who takes this. This drug is only used short term and can harm your Liver and Kidney's. Well its the only thing that has ever worked and it keeps us out of the hospital every other day if not everyday. I have been looking and looking for a doctor to help us out but nothing at all. There is so much more that we deal with. Like this last December we went to the hospital from Dec.14th to January 27th we were there almost everyday that one doctor told us to leave and that we were in the hospital to much and that they couldnt treat my husband for his problem. I am typing this in tears now cause this is what happens in every town we go to. trust me when a doctor ever looks at me with stern face and his hands in his pocket I want to smack him/her silly cause I then know what they are going to say and my husband cant get treated. One day a blood clot will kill him and I will no longer have him around and I know this will happen and it hurts to think about it. you may call this venting but no one really knows all that we have gone through or what happens to a man that has Low Flow Priapism. My husband has never done drugs other then what a doctor gives him, he dont drink, never takes over the counter meds not even for his head aches, he has never had any kind of injury to his body to cause this problem, He has no cancer at all, he has no history of high blood pressure, and he is not over weight at all. All we seek is help and no one will at all.

Here is what they do in the hospital when they treat him and the way they treat him:

We go in the ER and every time we go we are asked the same questions like drug use (some people look at him and think other wise) we say no and a drug test is done when we get to the back. His medical history is asked right off and how long he has had this problem and when we tell them its a blank face. So we wait in the waiting area for over 3 hours (and this problem needs to be dealt with right away) and then we get a bed and then the nurse asks all the same questions that the women/man at the front desk asks. We sit there for another 5-8 hours and everything we have ever tried for this is done like cold packs (never ever has worked like we said), Decongestion meds (never has worked EVER), Hot packs to get more blood flow (never worked either), then before the next thing happens (with no doctor in the room) we are again asked about drugs he uses (there are none). And then the nurse looks at us and my husband is in major pain his clothes are off him and he hurts to breath now and he cant stand the pain. His penis is now throbing there is blood that is trying to get in but its so full that it hurts. Oh!I almost forgot my husband cant even pee or poop either even is a cathater is put in and that hurts him so bad that he has broken a bed and I really mean broken it too. So now the Doctor comes in and says we cant take care of this (when we know better) and that gets me going. I tell the doctor what needs to be done and that we have been dealing with this for years now and that all that the ER has done is cause him more pain and more damage to the area. Well I was right and they were wrong in all they tried. if the doctor came in the room right off and asked how often this happens maybe things could be different now. Well ths never happens EVER. So now the Urologist comes in and does this great thing by first giving my husband Pain meds to take the edge off. Then he gets a needle and sticks it in the side of my husbands penis. Then he draws the blood out and I am talking BLACK blood with a red tint to it and you really have to look at it to see the red. My husbands blood in that area has clogged four 18 gauge needles in a row. Now this should take about 15-35 minutes but it takes over 3 hours to get my husbands erection to go down. So after all this pain and suffering my husband now has a penis that is black and blue that will never go away with bumps on the sides that will also never go away EVER. He has so much damage that he is afraid to have sex cause about 6 hours or less he can be in the ER again.

I have no help and he keeps losing jobs over this problem and we keep getting homeless with our kids. We have just been able to aply for SSI this year. My husband has also asked me to seek sex outside of our marriage. I need help for him more then I want to have sex ever again in my life and I am 28 years old as of now.

Thank You for Reading this I hope someone can help us in any way

Reply Flag this Discussion

6 Replies:

  • I'm not quite sure what the exact problem could be, the only insight that I can offer is that sometimes people with sickle cell anemia have problems with priapism. Sickle cell anemia causes irregular shaped hemoglobin that are shaped like S's that get stuck in certain areas of the body (general the joints) and they can also cause problems such as ischemia. Sickle cell usually occurs in those with a Mediterranean or African descent. I would think looking further into possible issues with his hemoglobin/blood would be a good idea. It certainly seems like the issue has been causing lots of strife, I hope you are able to find some sorta diagnosis so you can find a cure! Best of luck!
    R0xyg4l 22 Replies Flag this Response
  • He is a WHITE male with no problems with his blood what so ever there is nothing anyone can do as far as we know. We have done so many blood work ups on everything you can ever think of over and over for the last 9 years.
    Anonymous 42,789 Replies Flag this Response
  • I sometimes have a similar thing happen and it is only in the morning after i have been sleeping......Does the same thing happens to your husband like certain times of the day? What i do to prevent this from happening is before i go to bed i urinate.....and almost every 3-4hrs in the nights get up and try urinating.....what is happening is when sleeping the bladder fills up and doesnt allow the blood to release from the penis and because of no circulation in the penis the blood thickens and the erection wont go away fo several hrs. if i urinat i dont get this problem........Hope this is of help?
    Anonymous 42,789 Replies
    • December 24, 2008
    • 02:13 PM
    • 0
    Flag this Response
  • Do you have an update on your husband. My husband has been going through the same thing.
    Anonymous 42,789 Replies Flag this Response
  • hello all well i am a 23 yr old male and i have been having the same problems as ur husband and all the doctors are also stumped i have been taking lupron also for almost 2 years since it is the only thing that helps...they have checked me for all kinds of cancer and still can not figure anything out i really wish there were a doctor that could fix this problem but i have been to 6 diff ones and all of them do not know anything abt it i have had a shunt done and also have had it drained so many times i cant count and the doctor told me if it happens again they will remove the spounge...and im not to happy abt this im only 23 yrs old yes i am married but if this needs to happen i guess thats what will happen please update on ur husband hopefully they will find a cure thanks Don
    Anonymous 42,789 Replies
    • September 1, 2009
    • 00:45 AM
    • 0
    Flag this Response
  • I am going through the SAME exact thing with my husband. It's been going on for about 2+ years. No dr can tell him why it's happening or nothing. The Lupron injection is the only thing that works for him as well. He is going through and episode now until the shot kicks in. He got the injection last Thursday and we are waiting for it to kick in. We are trusting that God heals him and your husband and anyone one else suffering from this because it's hard watching my husband go through this. We have been to the er so many times to have it drained. I pray that you all get some answers. How are you all doing now?
    Anonymous 1 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?